Thunderstorm Wind, Seminole
- When
- July 19, 3:40 PM EST
- Where
- Seminole County, Geneva
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 28.730, -81.120
County emergency management reported power lines down in Geneva.
Slow moving thunderstorms formed on an interior sea breeze in central Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MLB wrote it up.
Slow moving thunderstorms formed on an interior sea breeze in central Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 19, 1:15 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 215 PM EDT THU JUL 19 2007 .DISCUSSION... CURRENTLY-TONIGHT...WEAK LOW LEVEL TROUGH WAS EVIDENT IN EARLY AFTERNOON WIND/CLOUD PATTERN ROUGHLY ORIENTED ALONG I-4...WHICH WAS SETTING UP A WEAK CONVERGENCE ZONE FROM LAKE KISSIMMEE TO CAPE CANAVERAL AND SCATTERED SHOWERS/STORMS HAD FORMED. THIS SHOULD LEAD TO OUTFLOW BOUNDARIES WHICH ACT TO INCREASE CONVECTION THROUGH THE REMAINDER OF THE AFTERNOON. THE SEA BREEZES ARE SLOWLY PUSHING INLAND ALONG EACH COAST WHICH WILL ALSO LEAD TO INCREASED LOW LEVEL CONVERGENCE. WILL CARRY A 20 PERCENT POP AREAWIDE TONIGHT...BUT THE LATE AFTERNOON COVERAGE WILL BE HIGHER FOR MOST OF THE AREA. FRI...BREAKDOWN OF THE RIDGE WILL ALLOW A VORT LOBE TO SETTLE ACROSS NORTHERN FL. MEANWHILE...A DEEPENING AREA OF LOW PRESSURE ACROSS NORTHERN NEW ENGLAND WILL DRAG A FRONTAL BOUNDARY INTO CENTRAL-SOUTHERN GA. FALLING HEIGHTS AND STEEPENING LAPSE RATES COUPLED WITH AMPLE MOISTURE IN A PREFRONTAL ENVIRONMENT WILL PRODUCE SCATTERED AFTERNOON STORMS ACROSS THE AREA. LATEST GFS SUGGESTS THAT STRONG SYNOPTIC FORCING ALONG WITH VERY WARM SURFACE TEMPERATURES (HIGHS IN THE LOW-MID 90S) MAY SUPPORT CONVECTION EVEN AFTER SUNSET...MAINLY ACROSS THE NORTHERN COUNTIES. SAT-SUN...MODEL TRENDS INDICATE THAT THE WEATHER WILL REMAIN UNSETTLED THIS WEEKEND. HEIGHTS WILL CONTINUE TO FALL AS THE LONGWAVE TROUGH DIGS DOWN THE EASTERN SEABOARD. FRONTAL BOUNDARY IS EXPECTED TO BECOME STATIONARY ACROSS THE PENINSULA...PROVIDING THE FOCUS FOR SHOWERS AND THUNDERSTORMS EACH AFTERNOON. OFFSHORE STEERING FLOW SUGGESTS THAT THE STRONGEST LOW-LEVEL MOISTURE CONVERGENCE AND HIGHEST COVERAGE OF PRECIPITATION WILL BE LOCATED ALONG THE EAST COAST. MON-THU...UPPER VORTEX NEAR NYC WILL LIKELY BECOME CUT OFF...BEFORE MEANDERING NORTHWARD INTO CANADA. IN ITS WAKE...A SUBTROPICAL RIDGE WILL BUILD ACROSS THE REGION. STRENGTHENING OF THE BERMUDA HIGH IS EXPECTED...ALONG WITH A RETURN TO AN ONSHORE FLOW AND SLIGHTLY LOWER STORM CHANCES. && .AVIATION...THERE IS STILL PLENTY OF HEATING GOING ON ACROSS THE INTERIOR AND LARGE SCALE BOUNDARIES HAVE NOT PENETRATED INLAND YET. IT LOOKS LIKE THE MEETING OF THE EAST/WEST BOUNDARIES WILL OCCUR NEAR THE CENTER OF THE PENINSULA...POSSIBLY NEAR THE I-4 CORRIDOR ONCE AGAIN...SO THE INTERIOR TAF SITES WILL BE VULNERABLE TO STRONG STORMS WITH IFR CONDITIONS...THROUGH AROUND 00Z. COASTAL SITES FROM KMLB NORTH ALSO HAVE A CHANCE FOR STRONG STORMS WITH IFR CONDITIONS ...PROBABLY ENDING BEFORE 00Z. && .MARINE...THERE ARE NO WIND/SEA CONCERNS WITH MAINLY AN OFFSHORE SOUTH TO SOUTHWEST FLOW AT OR BELOW 10 KNOTS AND SEAS 3 FEET OR LESS. THERE IS NOT A LOT OF STEERING FLOW SO THE STORMS OVER LAND PROBABLY ARE NOT GOING TO PUSH MUCH OFFSHORE IN THE NORTH. THE GFS SHOWS SOME COOLING ALOFT TONIGHT ASSOCIATED WITH WEAK NORTHERN STREAM SHORTWAVE...SO WOULD NOT BE SURPRISED FOR STRONG STORMS TO IGNITE ACROSS THE WATERS OVERNIGHT...ESPECIALLY IN THE NORTH. ALTHOUGH THE GRADIENT IS EXPECTED TO REMAIN WEAK THROUGH THE WEEKEND...STORMS PUSHING OFFSHORE ACROSS THE INTRACOASTAL AND ATLANTIC WATERS WILL POSE A THREAT TO BOATERS. SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...GALE FORCE GUSTS AND LOCALLY ROUGH SEAS. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 77 88 / 20 40 20 50 MCO 74 95 75 93 / 20 40 20 50 MLB 75 92 76 89 / 20 30 10 40 VRB 74 90 77 89 / 20 30 10 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...LASCODY LONG TERM....HIRSCH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 627 AM EDT THU JUL 19 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 192200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 627 AM EDT THU JUL 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED LIGHTNING STORMS WILL DEVELOP EARLY THIS AFTERNOON OVER THE COASTAL COUNTIES AS THE SEA BREEZE BOUNDARY BEGINS A SLOW TREK INLAND. STORM COVERAGE WILL INCREASE OVER THE INTERIOR COUNTIES OF EAST CENTRAL FLORIDA...AS WELL AS VOLUSIA COUNTY...BY MID AFTERNOON AND WILL LAST INTO THE EARLY EVENING. STORM MOVEMENT DURING THE MID TO LATE AFTERNOON WILL SOUTH OR SOUTHWEST AT 5 TO 10 MPH. A FEW STORMS MAY BECOME STRONG...WITH THE POTENTIAL FOR STRONG WIND GUSTS OVER 40 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. MOVE TO A SAFE LOCATION INDOORS AT THE FIRST SIGN OF AN APPROACHING OR DEVELOPING STORM. ...FLOOD IMPACT... SLOW STORM MOVEMENT THIS AFTERNOON WILL RESULT IN PONDING OF WATER ON ROADWAYS AND MINOR TEMPORARY FLOODING OF POOR DRAINAGE AREAS. RAINFALL OF TWO TO THREE INCHES IN LESS THAN AN HOUR MAY OCCUR IN A FEW LOCATIONS AS STORMS MERGE OVER THE INTERIOR...MAINLY FROM NEAR ORLANDO TO SANFORD TO DELAND TO LAKE GEORGE. ...MARINE THUNDERSTORM GUST IMPACT... A FEW SLOW MOVING STORMS MAY DROP SOUTH ACROSS FLAGLER AND VOLUSIA COUNTIES...ESPECIALLY DURING THE LATE AFTERNOON. STRONG WIND GUSTS OVER 35 KNOTS ASSOCIATED WITH THESE STORMS COULD AFFECT PORTIONS OF THE INTRACOASTAL WATERWAY AND NEAR SHORE ATLANTIC WATERS NORTH OF PORT CANAVERAL. MARINERS SHOULD KEEP A WATCH ON THE NORTH AND NORTHWEST HORIZON FOR APPROACHING STORMS LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK. AN INCREASED COVERAGE AND INTENSITY OF STORMS IS POSSIBLE THIS WEEKEND...ESPECIALLY NORTH OF ORLANDO...AS A TROUGH OF LOW PRESSURE DROPS INTO THE NORTHERN PENINSULA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. SPRATT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 215 PM EDT THU JUL 19 2007 FLZ047-147-191945- NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY- 215 PM EDT THU JUL 19 2007 ...CONDITIONS FAVORABLE FOR THE FORMATION OF FUNNEL CLOUDS AND WATERSPOUTS AROUND COASTAL BREVARD COUNTY... AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF SHOWERS AND LIGHTNING STORMS COVERING MUCH OF BREVARD COUNTY FROM TITUSVILLE AND CAPE CANAVERAL SOUTHWARD TO NEAR MELBOURNE AND SATELLITE BEACH. THIS ACTIVITY WAS MOVING VERY LITTLE. ATMOSPHERIC CONDITIONS...LIGHT SOUTHWEST SURFACE WINDS COUPLED WITH INCREASING EASTERLY WINDS ASSOCIATED WITH THE ATLANTIC SEA BREEZE ...COULD LEAD TO THE FORMATION OF FUNNEL CLOUDS OR WATERSPOUTS WITH SOME OF THESE STORMS. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IN ADDITION...RADAR IS ALSO SHOWING AN INCREASE IN INTENSITY WITH SOME OF THE STORMS AROUND VIERA. FREQUENT LIGHTNING...TORRENTIAL DOWNPOURS...STRONG WIND GUSTS...AND SMALL HAIL COULD ACCOMPANY THIS CELL...OR SOME OF THE OTHER STORMS THAT INTENSIFY. SEEK SHELTER INDOORS IN ADVANCE OF THREATENING WEATHER. CRISTALDI
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
252 PM EDT THU JUL 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL MELBOURNE 28.08N 80.61W
07/19/2007 E0.25 INCH BREVARD FL PUBLIC
PEA-SIZED HAIL REPORTED NEAR MELBOURNE MALL.
&&
DLJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 333 PM EDT THU JUL 19 2007 FLZ053-054-058-192015- INDIAN RIVER-OKEECHOBEE-OSCEOLA- 333 PM EDT THU JUL 19 2007 ...STRONG THUNDERSTORMS AFFECTING WESTERN INDIAN RIVER COUNTY... SOUTHERN OSCEOLA COUNTY INTO OKEECHOBEE COUNTY... AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER YEEHAW JUNCTION. THE STORM WAS NEARLY STATIONARY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 357 PM EDT THU JUL 19 2007 FLZ045-046-053-192100- ORANGE-OSCEOLA-SEMINOLE- 357 PM EDT THU JUL 19 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY...WESTERN OSCEOLA COUNTY...SEMINOLE COUNTY... AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER GENEVA...MOVING WEST AT 10 MPH. ADDITIONAL STORMS WILL DEVELOP ACROSS WESTERN SEMINOLE...CENTRAL ORANGE AND CENTRAL OSCEOLA COUNTIES THROUGH 5 PM. LOCATIONS IN THE PATH OF THESE DEVELOPING STRONG STORMS INCLUDE SANFORD...ORLANDO...NARCOSSEE...ST CLOUD AND KISSIMMEE. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. SEEK SHELTER IN AN ENCLOSED BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. KELLY
The Melbourne radar (KMLB), 82 km away, was scanning. The volume nearest the first event began at 20:38 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
County emergency management reported power lines down in Geneva.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52123, 52126, 52128.